Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

$2N$ Parameter Solutions to the Burgers' Equation

Journal of Applied Nonlinear Dynamics 11(1) (2022) 69--74 | DOI:10.5890/JAND.2022.03.005

Pierre Gaillard

Institut de math\'ematiques de Bourgogne, 9 avenue Alain Savary BP 47870 21078, Dijon Cedex, Dijon, France

Download Full Text PDF



We construct $2N$ real parameter solutions to the Burgers' equation in terms of determinant of order $N$ and we call these solutions, $N$ order solutions. We deduce general expressions of these solutions in terms of exponentials and study the patterns of these solutions in functions of the parameters for $N=1$ until $N=4$.


  1. [1]  Bateman, H. (1915), Some recent researches on the motion of fluids, Monthly Weather Review, 43, 163-170.
  2. [2]  Burgers, J.M. (1948), A mathematical model illustrating the theory of turbulence, Adv. In Appl. Mech., 1, 171-199.
  3. [3]  Sugimoto, N. (1991), Burgers equation with a fractional derivative: hereditary effects on nolinear acoustic waves, Jour. Of Fluid Mech., 225, 631-633.
  4. [4]  Bluman, G.W. and Cole, J.D. (1969), The general similarity solution of the heat equation, Jour. Of Math. And Mech., 18, 1025-1042.
  5. [5]  Su, N., Jim, P.C., Keith, W.V., Murray, E.C., and Mao, R. (2004), Some recent researches on the motion of fluids, Ausr. Jour. Soil Res., 42, 42-49.
  6. [6]  Burgers, J.M. (1939), Mathematical examples illustating the relations occuring in the theory of turbulent fluid motion, Trans. Roy. Neth. Acad. Sci. Amsterdam, 17, 1-53.
  7. [7]  Burgers, J.M. (1974), The non-linear diffusion equation: asymptotic solutions and statistical problems, Springer.
  8. [8]  Cole, J.D. (1951), On a quasi-linear parabolic equation occuring in aerodynamics, Quat. Of Appl. Math., 9, 225-236.
  9. [9]  Whitham, G.W. (2011), Linear and nonlinear waves, Pure an Appl. Math., 42, Wiley And Sons.
  10. [10]  Ebaid, A. (2007), Exact solitary wave solution for some nonlinear evolution equations via exp-function method, Phys. Lett. A, 365(3), 213-219.
  11. [11]  Wazwaz, A.M. (2007), Multiple front solutions for the Burgers equation and the coupled Burgers equations, Appl. Math. And Comp., 190(2), 1198-1206.
  12. [12]  Wolf, K.B., Hlavaty, L., and Steinberg, S. (1986), Nonlinear differential equations as invariants under group action on coset bundles: Burgers and Korteweg de Vries equation families, Jour. Of Math. Ana. And Appl., 114, 340-359.
  13. [13]  Hopf, E. (1950), The partial differential equation $u_{t} + u u_{x} = u_{xx}$, Comm. On Pure And Appl. Math., 3, 201-230.
  14. [14]  Ohwada, T. (2009), Cole-Hopf transformation as numerical tool for the Burgers equation, Appl. And Comp. Math., 8(1), 107-113.
  15. [15]  Vaganan, B.M. (2012), Cole-Hopf transformation for higher dimensional Burgers equation with variable coefficients, Stu. In Appl. Math., 129(3), 300-308.
  16. [16]  Srivastava, E.R. and Awasthi, G.W. (2014), (1+n)-Dimensional Burgers' equation and its analytical solution: A comparative study of HPM, ADM and DTM, Ain Shams Uni., 5, 625-629.